Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 56, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2018, 11:29 PM EDT for Durham County, Orange County, North Carolina. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 11:29 PM EDT (03:29 UTC)
- Expired
- Jun 11, 2018, 12:15 AM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:40 PM EDT | TSTM WND DMG | 1 Nnw Chapel Hill, NC | TREE ON A HOUSE AT 123 PRIESTLY CREEK DR. |
| Jun 10, 11:40 PM EDT | TSTM WND DMG | 2 Nnw Carrboro, NC | TREE ON A HOUSE AT 115 BRUTON DR. |
| Jun 10, 11:40 PM EDT | TSTM WND DMG | 2 W Carrboro, NC | TREE DOWN AT HATCH RD. AND WARREN CT. |
| Jun 10, 11:45 PM EDT | TSTM WND DMG | 3 Nne Chapel Hill, NC | TREE DOWN AT MT. MORIAH RD. AND ERWIN RD. |
| Jun 10, 11:46 PM EDT | TSTM WND DMG | 4 Wnw Durham, NC | POWER LINES DOWN. |
| Jun 11, 12:05 AM EDT | TSTM WND DMG | 1 Sse Parkwood, NC | THUNDERSTORM WINDS SNAPPED A TREE IN A HOMEOWNER'S YARD ALONG MONARCH WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WUUS52 KRAH 110329
SVRRAH
NCC063-135-110415-
/O.NEW.KRAH.SV.W.0056.180611T0329Z-180611T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1129 PM EDT SUN JUN 10 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Orange County in central North Carolina...
Durham County in central North Carolina...
* Until 1215 AM EDT
* At 1129 PM EDT, a severe thunderstorm was located 7 miles west of
Carrboro, or 9 miles west of Chapel Hill, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Durham, Chapel Hill, Carrboro, Parkwood, Gorman, Rollingview
Marina, Bethesda, Research Triangle, Falls Lake and Eno River State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
3601 7870 3597 7871 3594 7873 3593 7875
3592 7876 3593 7880 3587 7883 3587 7918
3602 7919 3608 7879
TIME...MOT...LOC 0329Z 263DEG 27KT 3593 7921
HAIL...1.00IN
WIND...60MPH
$$
133 follow-up statements
858
WWUS52 KRAH 110347
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1147 PM EDT SUN JUN 10 2018
NCC063-135-110415-
/O.CON.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Orange NC-Durham NC-
1147 PM EDT SUN JUN 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN ORANGE AND DURHAM COUNTIES...
At 1146 PM EDT, a severe thunderstorm was located over Chapel Hill,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Durham, Chapel Hill, Parkwood, Gorman, Rollingview Marina, Bethesda,
Research Triangle, Falls Lake and Lake Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
3601 7870 3597 7871 3594 7873 3593 7875
3592 7876 3593 7880 3587 7883 3587 7903
3603 7904 3608 7879
TIME...MOT...LOC 0346Z 263DEG 27KT 3595 7905
HAIL...1.00IN
WIND...60MPH
$$
13456
WWUS52 KRAH 110408
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1208 AM EDT MON JUN 11 2018
NCC135-110418-
/O.CAN.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Orange NC-
1208 AM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
3601 7870 3598 7871 3594 7873 3593 7875
3592 7876 3593 7880 3593 7881 3587 7883
3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0408Z 269DEG 23KT 3596 7873
$$
NCC063-110415-
/O.CON.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Durham NC-
1208 AM EDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHEASTERN DURHAM COUNTY...
At 1208 AM EDT, a severe thunderstorm was located near Rdu
International, or 10 miles northwest of Raleigh, moving east at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gorman, Rollingview Marina, Research Triangle and Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
3601 7870 3598 7871 3594 7873 3593 7875
3592 7876 3593 7880 3593 7881 3587 7883
3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0408Z 269DEG 23KT 3596 7873
HAIL...<.75IN
WIND...60MPH
$$028
WWUS52 KRAH 110414
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1214 AM EDT MON JUN 11 2018
NCC063-110424-
/O.EXP.KRAH.SV.W.0056.000000T0000Z-180611T0415Z/
Durham NC-
1214 AM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DURHAM COUNTY
WILL EXPIRE AT 1215 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3605 7875 3603 7875 3602 7873 3603 7872
3601 7870 3598 7871 3594 7873 3593 7875
3592 7876 3593 7880 3593 7881 3587 7883
3587 7885 3599 7882 3607 7882 3608 7879
TIME...MOT...LOC 0414Z 263DEG 27KT 3596 7869
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:13 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 10, 10:13 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1013 PM EDT Sun Jun 10 2018 .SYNOPSIS... A trough of low pressure will move into central NC this evening, then linger tonight. A cold front will move south through NC on Monday, then stall over SC Monday night. && .NEAR TERM /THROUGH TONIGHT/... As of 1012 PM Sunday... Convection continues to form on a surface trough as it moves across the CWA increasing in coverage and intensity during the last couple of hours. Storms should remain below severe limits but if severe storms were to occur the most likely area would be the extreme northeast along the VA border. Otherwise, the HRRR has the best handle on the current situation and it continues to weaken convection as it moves eastward, with it ending before reaching I- 95. Overnight tonight, some patchy for or low stratus is possible but coverage should be significantly reduced from previous nights. Lows in the upper 60s to low 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 335 PM Sunday... Monday and Monday night, a sfc cold front, currently stalled across the northern Mid Atlantic , will begin to move southward later Monday and Monday night, thanks to a s/w rotating southward across New England. The forcing along this front will interact with a moist atmosphere in place. At this time, there appears that there will be enough time for the atmosphere to destabilize sufficiently (projected MLCAPE 1500-2000 J/kg) to support scattered-numerous showers and storms. While the bulk of the convection should remain below severe thresholds, initial storms out ahead of the main convective band will have the best potential to produce locally damaging wind gusts. Would not be surprised to see localized flooding in urban areas with the convection as rainfall rates expected to be torrential, and deep west-nw flow may lead to training echoes, especially Monday night. Highs temperatures Monday dependent upon the hours of sun prior to convection initiation. Appears that a large part of central NC should see 6-8 hours of sunshine, leading to max temps well into the 80s to around 90 north half and lower 90s across the south. The cold front expected to move southward across central NC Monday night. Northeasterly flow behind the front will advect a more stable and cooler air mass. This should lead to a blanket of low clouds with patchy light rain, mainly after 2 AM. Overnight temperatures will vary from the mid 60s far north to around 70 across the south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 210 PM Sunday... The leading edge of a cooler airmass will make its way southward on Tuesday as surface high pressure migrates across New England. The surface pattern will assume the appearance of a CAD event on Tuesday as the front stalls across South Carolina. Highest chances for convection will be in southern and eastern areas closest to the frontal zone. Only lighter showers are expected across the remainder (Piedmont) of the area, as overrunning/isentropic lift will be nearly non-existent in the weak low level flow regime. The modestly cooler airmass will be shallow and readily scoured by the passage of a short wave and its associated surface front Tuesday night. Highs on Tuesday will range from the upper 70s across the northern tier to the lower 80s across the south. Convection will will taper down Tuesday night as the front weakens with low level flow backing around to southwest ahead of the approaching system. There is some uncertainty as to timing of drying which will follow the front moving across the area on Wednesday. Regardless, chance for rain will be graduated from low chance northwest to good chances in the Coastal Plain where moisture/instability will be greater. Highs will rise back into the upper 80s and lower 90s as we expect some sunshine due to at least modest drying in downslope flow. Forecast uncertainty increases as we head into the late week and the weekend. General troffing lingers over the east coast to maintain the warmer than normal airmass and provide sufficient moisture to produce diurnally driven convection each day. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 830 PM Sunday... VFR conditions are generally expected to continue through the 24 hour TAF period, outside of any convection this evening and again Monday afternoon and evening. Isolated to scattered showers and storms are expected this evening, with the best chance across the northern TAF sites (KGSO/KINT/KRDU/KRWI). The strongest storms will produce gusty winds and IFR/LIFR conditions. Otherwise, with more of a southwesterly to westerly low level wind overnight expect less in the way of any fog and/or stratus (unless a given sites sees any meaningful precip this evening). The approach of a sfc front from the north should increase the coverage of showers and t-storms across central NC compared to the past few days. At this time, the timing favors late Monday afternoon into most of Monday night. Thus, expect increasing coverage of showers and storms on Monday afternoon into the evening, with lower cigs expected to move into the area behind the front on Monday evening/night (generally after the 24 hour TAF period). Outlook: Ceilings are expected to lower to low end MVFR/IFR parameters, with a LIFR ceilings probable between 09Z-16Z Tuesday along with a continued high threat of showers and isolated storms. At this time the IFR/low end MVFR ceilings should persist through Tuesday night. A gradual improvement in ceilings is anticipated by late Wednesday into Wednesday night. VFR conditions should dominate most of Thursday and Friday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BSD/MWS NEAR TERM...Ellis SHORT TERM...WSS LONG TERM...mlm/Franklin AVIATION...BSD/WSS
Hazardous weather outlook, Jun 10, 10:22 AM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1022 AM EDT Sun Jun 10 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 1022 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous showers and thunderstorms on Monday will result in locally heavy rainfall and an associated risk of flooding, particularly in urban and poor drainage areas. Strong to severe wind gusts may also accompany the most intense thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 10:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1012 PM EDT SUN JUN 10 2018
NCZ008>010-110315-
Vance NC-Warren NC-Granville NC-
1012 PM EDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT VANCE...WARREN AND NORTHERN
GRANVILLE COUNTIES UNTIL 1115 PM EDT...
At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Littleton, Stovall,
Middleburg, Macon, Gillburg and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3654 7790 3644 7792 3638 7791 3630 7794
3620 7801 3621 7805 3621 7811 3625 7813
3624 7816 3626 7817 3625 7819 3627 7831
3624 7834 3631 7880 3654 7866
TIME...MOT...LOC 0211Z 282DEG 23KT 3637 7850
77Special weather statement, Jun 10, 10:20 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1020 PM EDT SUN JUN 10 2018
NCZ039-040-110315-
Chatham NC-Randolph NC-
1020 PM EDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANDOLPH AND
WESTERN CHATHAM COUNTIES UNTIL 1115 PM EDT...
At 1020 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Carolina Zoo, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Asheboro, North Carolina Zoo, Siler City, Goldston, Ramseur,
Franklinville, Staley, Harpers Crossroads, Coleridge and Hasty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3579 7983 3585 7935 3584 7929 3584 7927
3554 7928 3553 7928 3554 7929 3555 7928
3556 7929 3554 7932 3553 7931 3552 7935
3557 7984
TIME...MOT...LOC 0220Z 273DEG 21KT 3567 7972
77Special weather statement, Jun 10, 10:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1021 PM EDT SUN JUN 10 2018
NCZ074-075-110300-
Moore NC-Montgomery NC-
1021 PM EDT SUN JUN 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE AND
MONTGOMERY COUNTIES UNTIL 1100 PM EDT...
At 1021 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Troy, Badin Lake, Biscoe, Robbins, Star, Candor, Steeds, Eldorado,
Eagle Springs and Whip-O-Will Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3550 8010 3551 7990 3551 7955 3522 7958
3529 8009 3532 8008 3534 8007 3536 8007
3537 8005 3539 8007 3540 8009
TIME...MOT...LOC 0221Z 273DEG 21KT 3538 8001
77Special weather statement, Jun 10, 10:21 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Raleigh NC 1021 PM EDT SUN JUN 10 2018 NCZ022>024-110315- Guilford NC-Alamance NC-Orange NC- 1021 PM EDT SUN JUN 10 2018 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL ALAMANCE...ORANGE AND SOUTHEASTERN GUILFORD COUNTIES UNTIL 1115 PM EDT... At 1021 PM EDT, Doppler radar was tracking an area of showers and strong thunderstorms near McLeansville, or 9 miles east of Greensboro, moving east at 10 mph. Pea size hail and wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Greensboro, Chapel Hill, Burlington, Graham, Hillsborough, Carrboro, Mebane, McLeansville, Elon College and Gibsonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. && LAT...LON 3593 7900 3594 7975 3612 7976 3623 7895 TIME...MOT...LOC 0221Z 267DEG 11KT 3604 7967 Ellis
Special weather statement, Jun 10, 10:58 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1058 PM EDT SUN JUN 10 2018
NCZ039-040-074>076-110400-
Lee NC-Chatham NC-Randolph NC-Moore NC-Montgomery NC-
1058 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...NORTHEASTERN
MONTGOMERY...SOUTHEASTERN RANDOLPH...LEE AND CHATHAM COUNTIES UNTIL
MIDNIGHT EDT...
At 1057 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Siler City to 12 miles
west of Goldston to near Troy. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Sanford, Southern Pines, Pittsboro, Troy, Carthage, Siler City,
Pinehurst, Biscoe, Goldston and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3567 7966 3584 7954 3584 7924 3586 7925
3587 7925 3587 7916 3586 7908 3587 7891
3561 7899 3558 7892 3532 7916 3519 7934
3529 7996
TIME...MOT...LOC 0257Z 266DEG 16KT 3579 7945 3565 7953 3533 7985
77Special weather statement, Jun 10, 11:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1109 PM EDT SUN JUN 10 2018
NCZ008-023>026-041-110415-
Franklin NC-Durham NC-Alamance NC-Wake NC-Granville NC-Orange NC-
1109 PM EDT SUN JUN 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ALAMANCE...ORANGE...SOUTHERN GRANVILLE...NORTHWESTERN WAKE...DURHAM
AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 1215 AM EDT...
At 1109 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles south of Graham to
near Durham. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Hillsborough, Creedmoor, Wake
Forest, Carrboro, Butner and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3614 7832 3580 7853 3582 7892 3587 7891
3586 7908 3588 7925 3586 7925 3585 7924
3585 7948 3615 7920
TIME...MOT...LOC 0309Z 277DEG 19KT 3591 7935 3599 7884
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:19 PM EDT | Special Weather Statement | RAH | Person | 56 min |
| Jun 10, 9:12 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Jun 10, 9:41 PM EDT | Special Weather Statement | RAH | Vance | 34 min |
| Jun 10, 10:12 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 63 min |
| Jun 10, 10:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| Jun 10, 10:21 PM EDT | Special Weather Statement | RAH | Montgomery | 39 min |
| Jun 10, 10:58 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Montgomery, Moore | 62 min |
| Jun 10, 11:09 PM EDT | Special Weather Statement | RAH | Durham, Orange | 66 min |
| Jun 10, 11:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 47 min |
| Jun 11, 12:12 AM EDT | Special Weather Statement | RAH | Orange | 48 min |
| Jun 11, 1:05 AM EDT | Special Weather Statement | RAH | Chatham, Durham | 55 min |
| Jun 11, 1:48 AM EDT | Special Weather Statement | RAH | Lee, Wake | 57 min |
| Jun 11, 12:50 PM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Jun 11, 1:09 PM EDT | Special Weather Statement | RAH | Hoke | 36 min |
| Jun 11, 1:21 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 11, 1:43 PM EDT | Special Weather Statement | RAH | Duplin | 32 min |
| Jun 11, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Jun 11, 1:57 PM EDT | Special Weather Statement | RAH | Montgomery | 33 min |
| Jun 11, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Jun 11, 2:12 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 63 min |
| Jun 11, 2:13 PM EDT | Special Weather Statement | RAH | Wayne | 62 min |
| Jun 11, 2:57 PM EDT | Special Weather Statement | RAH | Anson | 63 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Jun 11, 3:45 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Jun 11, 3:49 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jun 11, 4:04 PM EDT | Special Weather Statement | RAH | Johnston | 56 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 51 min |
| Jun 11, 4:39 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston | 2 hr |
| Jun 11, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 46 min |
| Jun 11, 5:10 PM EDT | Special Weather Statement | RAH | Harnett | 65 min |
| Jun 11, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 19 min |
| Jun 11, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jun 11, 5:39 PM EDT | Special Weather Statement | RAH | Sampson | 66 min |
| Jun 11, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 43 min |
| Jun 11, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 36 min |
| Jun 11, 6:13 PM EDT | Special Weather Statement | RAH | Hoke | 47 min |
| Jun 11, 6:45 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.